Rheumatoid Arthritis and Methotrexate

I had my Oesophagectomy in July last and have been doing well since .I am 70 years old . I had been on Methotrexate for RA for 5 plus years and went off it as advised by medics after cancer diagnosis and before Chemotherapy Radiography etc . I have had arthritic flare ups over the last few months and have had steroid injections . RA Consultant has now proposed self inject methotrexate . I am worried because of the potential side effects in particular considering my position . I would welcome views of others who may have faced this predicament .

2 Replies

  • I have no knowledge of this specifically, but the dosage and method of taking it might need adjusting to account for your system potentially not absorbing medication as efficiently as it used to before the surgery. But self injection sounds as if it should be OK as a means to bypass your digestive system, and I assume that the consultant knew about your digestive system surgery.

    Just because you have had the surgery does not in itself mean that you should not also have other medication for conditions like you have.

    I think I would trust your RA consultant, read the instruction leaflet carefully, ask the pharmacist for advice, be careful not to take too much, and keep your fingers crossed about whether it might give you diarrhoea.

  • Thanks Alan . That makes sense so I will just get on with it . Happy Christmas to all

You may also like...